Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 144, NWS St. Louis, MO

June 10, 2007Cole County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2007, 7:38 AM CDT for Cole County, Osage County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2007, 7:38 AM CDT (12:38 UTC)
Expired
Jun 10, 2007, 8:30 AM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Cole County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 101238
SVRLSX
MOC051-151-101330-
/O.NEW.KLSX.SV.W.0144.070610T1238Z-070610T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
738 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLE COUNTY IN CENTRAL MISSOURI
  WESTERN OSAGE COUNTY IN CENTRAL MISSOURI

* UNTIL 830 AM CDT

* AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED NEAR ST. THOMAS...OR 15 MILES SOUTH OF JEFFERSON
  CITY...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WARDSVILLE...
  TAOS...
  WESTPHALIA...
  RICH FOUNTAIN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3834 9240 3833 9219 3829 9219 3839 9184
      3860 9200

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 101308
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 AM CDT SUN JUN 10 2007

MOC051-151-101330-
/O.CON.KLSX.SV.W.0144.000000T0000Z-070610T1330Z/
OSAGE MO-COLE MO-
807 AM CDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHEASTERN COLE AND WESTERN OSAGE COUNTIES...

AT 805 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR OSAGE BEND...OR ABOUT 14 MILES SOUTH OF
JEFFERSON CITY...MOVING NORTHEAST AT 10 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WARDSVILLE...WESTPHALIA...TAOS...SCHUBERT AND LOOSE CREEK.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3834 9240 3833 9219 3829 9219 3839 9184
      3860 9200

$$

CARNEY
000 
WWUS53 KLSX 101324
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CDT SUN JUN 10 2007

MOC051-151-101333-
/O.EXP.KLSX.SV.W.0144.000000T0000Z-070610T1330Z/
OSAGE MO-COLE MO-
823 AM CDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLE AND WESTERN
OSAGE COUNTIES EXPIRES AT 830 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  HOWEVER...THEIR STORM WAS STILL PRODUCING 
NEARLY CONTINUOUS LIGHTNING AND HEAVY RAIN.  PEOPLE IN COLE AND 
OSAGE COUNTIES SHOULD REMAIN CAUTIOUS AND STAY INDOORS AS THIS STORM 
PASSES.

LAT...LON 3834 9240 3833 9219 3829 9219 3839 9184
      3860 9200

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:45 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 10, 6:45 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 AM CDT SUN JUN 10 2007

.DISCUSSION...
SURFACE RIDGE IS HANGING TOUGH OVER THE GREAT LAKES...UPPER MIDWEST
AND MID MISSISSIPPI VALLEY.  BOUNDARY LAYER MOISTURE IS HAVING A
DIFFICULT TIME MAKING THE GREAT CIRCLE ROUTE AROUND THE SOUTHERN END
OF THE RIDGE...BUT ITS CREPT BACK INTO SOUTHWEST MISSOURI
ALREADY...AND WILL TRY TO MAKE IT BACK INTO CENTRAL MISSOURI BY THIS
AFTERNOON.  STORMS HAVE BROKEN OUT OVER PARTS OF WESTERN
MISSOURI...APPARENTLY ON THE NOSE OF A WEAK LOW LEVEL JET.  THIS
ACTIVITY IS DRIFTING EAST...AND COULD AFFECT PORTIONS OF CENTRAL
MISSOURI THIS MORNING.  AS THE BOUNDARY LAYER MOISTENS UP THROUGH
THE DAY...MODERATE INSTABILITY DEVELOPS AND ANY BOUNDARIES THAT ARE
LEFT OVER FROM THIS MORNINGS CONVECTION WILL BECOME FOCI FOR
CONVECTION.  THINK MOST OF THE ACTION WILL STAY WEST OF OUR AREA
WHERE INSTABILITY IS GREATEST...THOUGH SCATTERED STORMS DURING THE
AFTERNOON AND EARLY EVENING ARENT OUT OF THE QUESTION.

OVERNIGHT FORECAST FOR TONIGHT WAS DIFFICULT DUE TO MODEL
INCONSISTENCIES AND THE POSSIBILITY OF ONGOING CONVECTION FROM THE
AFTERNOON.  THE GFS BROKE OUT A RIDGE RUNNING MCS OVER NEBRASKA AND
DROPPED IT SOUTHEAST ACROSS MISSOURI.  IF TAKEN VERBATIM...THIS MCS
WOULD ROLL SOUTHEAST FROM NEAR ST. JOSEPH TO THE ST. LOUIS METRO
AREA OVERNIGHT AND CONTINUE INTO KENTUCKY.  THE GFS PRINTS OUT
BETWEEN 3 AND 8 INCHES OF RAIN IN A SWATH ALONG ITS PATH.  AFTER
DISCUSSION WITH HPC AND SURROUNDING OFFICES...WE FELT THAT THE GFS
WAS SUFFERING FROM GRID-SCALE CONVECTIVE FEEDBACK AND HAVE DISMISSED
THIS SOLUTION.  A BLEND OF THE 00Z NAM AND THE SPC NMM WRF WAS
PREFERRED FOR TONIGHTS FORECAST WHICH BROKE OUT CONVECTION ON THE
LOW LEVEL JET BUT DID NOT DEVELOP AS MUCH CONVECTIVE FEEDBACK.  THAT
BEING SAID SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE THROUGH THE NIGHT...ESPECIALLY OVER CENTRAL MISSOURI.  ANY
CONVECTION THAT DOES FORM COULD CONTINUE INTO MONDAY MORNING.

RAIN CHANCES DIMINISH THROUGH THE REMAINDER OF THE SHORT TERM AS THE
TROFS OVER THE EASTERN AND WESTERN CONUS DEEPEN WHICH BUILDS AN
UPPER LEVEL RIDGE OVER THE MIDWEST.  THIS WILL KEEP THE SURFACE
RIDGE ANCHORED OVER THE GREAT LAKES AND EAST/NORTHEAST WINDS PUMPING
DRIER AIR BACK INTO THE MID MISSISSIPPI VALLEY.  TEMPERATURES
THROUGH THE PERIOD WILL REMAIN NEAR NORMAL...OR JUST SLIGHTLY
ABOVE.  EXPECT HIGHS IN THE LOW TO MID 80S AND LOWS MAINLY IN THE
60S.

CARNEY

&&

.AVIATION...
FOR THE 12Z TAFS...
ALL TAF SITES NEAR THE MISSISSIPPI RIVER ARE VFR WITH NO PROBLEMS.
THE TOUGH ONE THIS MORNING IS COLUMBIA. THUNDERSTORMS CONTINUE TO
INCREASE TO THE WEST BUT ARE HAVING A DIFFICULT TIME MOVING EAST
TO REACH KCOU. THE AIR IS DRY OVER EASTERN MISSOURI AND THE
MOVEMENT OF THE ACTIVITY IS SLOWL I HAVE THUNDER WITH LOCAL VSBYS
TO 3/4 MILE THERE UNTIL 14Z WITH LIGHT RAIN FOR A COUPLE HOURS
AFTER THAT. WILL HAVE TO WATCH TO SEE IF THAT UNFOLDS. BUSY WITH
OTHER PRODUCTS NOW....

PEDIGO

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 10, 6:14 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
614 AM CDT SUN JUN 10 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
614 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT...PRIMARILY
ALONG AND WEST OF THE MISSISSIPPI RIVER. WHILE THE STORMS ARE NOT
EXPECTED TO BE SEVERE...THEY WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ON MONDAY AND MONDAY
NIGHT...AND AGAIN ON WEDNESDAY AND WEDNESDAY NIGHT. AGAIN THE THREAT
FOR STORMS WILL BE PRIMARILY ALONG AND WEST OF THE MISSISSIPPI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

CARNEY

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.